Texas, 2012

Hail and Damaging Winds in Texas, June 7, 2012

June 7, 2012 · NWS HGX · 4 events in 2 counties and zones

Scattered thunderstorms produced wind damage and small hail across portions of southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Scattered thunderstorms produced wind damage and small hail across portions of southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 7, 3:17 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 7, 3:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 PM CDT THU JUN 7 2012

.DISCUSSION...
TSRA STARTING TO POP ACROSS SE TX THIS AFTN BUT COVERAGE THUS FAR
HAS BEEN MUCH LESS THAN PREVIOUS THINKING. ADDITIONAL HEATING MAY
HELP TO INCREASE DEVELOPMENT ALONG THE VARIOUS BOUNDARIES PUSHING
THROUGH THE AREA. OF SOME CONCERN IN THE SHORT TERM...ONE LINE ON
A SOUTHWARD PUSH INTO THE 1-10 CORRIDOR MAY COLLIDE WITH THE SEA-
BREEZE OVER THE HOUSTON METRO AREA IN THE NEXT FEW HOURS.

OTHERWISE MODELS NOT REALLY HANDLING THINGS ALL THAT WELL AS THEY
APPEAR TO BE MUCH MORE OPTIMISTIC WITH PCPN COVERAGE (AND PERHAPS
OFF WITH THE TIMING). HOWEVER STILL HARD TO IGNORE THE STRONG UP-
PER LEVEL DISTURBANCE STILL MOVING IN FROM CENTRAL TX. THIS ALONG
WITH ENERGY MOVING IN FROM THE GULF SHOULD MAKE FOR DECENT COVER-
AGE OF STORMS OVERNIGHT/TOMORROW. WILL BACK OFF ON THE MENTION OF
HEAVY RAIN UNTIL AFTER MIDNIGHT/TOMORROW. THIS WETTER PATTERN MAY
STICK AROUND UNTIL SAT. FLAT RIDGING TO HELP DRY THINGS OUT SUN.
41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  87  71  90  75 /  60  60  30  20  10
HOUSTON (IAH)              71  89  71  91  73 /  40  60  30  40  20
GALVESTON (GLS)            77  88  77  89  78 /  40  50  30  50  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 7, 3:55 AM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
455 AM CDT THU JUN 7 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-081100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
455 AM CDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

..LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT AND FRIDAY ACROSS
PORTIONS OF SOUTHEAST TEXAS...

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY FRONTAL BOUNDARY IS EXPECTED TO COMBINE WITH
A MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA TODAY. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY
WINDS AND BRIEF HEAVY RAINFALL DURING THE AFTERNOON HOURS.
OVERNIGHT...THERE IS A THREAT OF LOCALLY HEAVY RAINFALL ACROSS
NORTHWEST PORTIONS OF THE AREA WHERE A CLUSTER OF STORMS MAY
DEVELOP. THIS THREAT AREA EXTENDS NORTHWEST OF A BRENHAM TO
HUNTSVILLE TO CROCKETT LINE. RAINFALL AMOUNTS OF A HALF TO 1 INCH
ARE EXPECTED TO BE COMMON IN THIS AREA WITH ISOLATED AMOUNTS OF
NEAR 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COMBINATION OF SLOW MOVING UPPER LOW WITH A MOIST AIRMASS IN
PLACE WILL CONTINUE TO LEAD TO A LOCALLY HEAVY RAINFALL THREAT ON
FRIDAY. THE LOCALLY HEAVY RAINFALL THREAT IS EXPECTED TO BE ALONG
AND NORTH OF WHARTON TO HOUSTON TO LIBERTY LINE. IT IS POSSIBLE
THAT A FLOOD WATCH WILL BE NEEDED FOR PORTIONS OF THE AREA ON
FRIDAY OR FRIDAY NIGHT...DEPENDING ON HOW MUCH RAIN FALLS ON
THURSDAY AND THURSDAY NIGHT AND ALSO ON THE MOVEMENT OF THE UPPER
LEVEL LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 3:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
440 PM CDT THU JUN 7 2012

TXZ179-072230-
POLK TX-
440 PM CDT THU JUN 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK COUNTY UNTIL
530 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF WOODVILLE. THIS
STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
POLK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .

&&

LAT...LON 3061 9471 3080 9476 3086 9462 3071 9458
      3064 9457
TIME...MOT...LOC 2135Z 345DEG 1KT 3076 9460

The radar

The Houston radar (KHGX), 58 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Harris

When
June 7, 4:00 PM CST to 4:05 PM CST
Where
Harris County, 1.85 mi NW of Rosslyn
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
29.851, -95.490

Trees and fences were blown down across neighborhood causing damage to a brick wall in one location near the intersection of Tidwell and Bingle roads.

Thunderstorm Wind, Harris

When
June 7, 4:15 PM CST
Where
Harris County, 1.8 mi E of Fairbanks
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
County Official
Coordinates
29.845, -95.501

Loose gravel roofing material was blown from the top of a building into a parking lot causing extensive window damage to numerous vehicles at the Harris County Appraisal District office.

Hail, Harris

When
June 7, 4:35 PM CST
Where
Harris County, 3.07 mi ENE of Westfield
Measured
0.75 in hail
Reported by
Public
Coordinates
30.030, -95.350

Penny sized hail observed 3.3 miles southeast of Spring.

Thunderstorm Wind, Wharton

When
June 7, 7:10 PM CST
Where
Wharton County, Hungerford
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.400, -96.080

Power lines were downed near Hungerford.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395736, 395738, 395735, 395739.